| Catalog Number |
D7190 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: when did the needle separate from the suture (while in the package / during dispensing / during preparation / during use)? during use.What is the lot number? product has been shipped for analysis with packaging.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture prematurely separated from the needle at the swage.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Evaluation: six unopened samples of product were returned for analysis.During the visual inspection of an unopened sample, multiples wrinkles and pin holes on bottom foil (from outside to inside) were found.The sample was opened and the swage and attachment area were as expected.The suture was examined along strand and no defects were noted; however, during the functional test the suture was broken; since has begun with the process of degradation.During the visual inspection of five unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area were as expected.The sutures were examined along of strand and no defects or damaged were noted.Functional test was performed on the samples and the pull force met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of one representative sample, the assignable cause is a hole in cavity; due to the improper handling of package.Per the condition of the five representative samples, no suture needle pull off was observed.